MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance, became stuck and could not be advanced through the echelon 10 microcatheter hub.The implant coil broke when the pushwire was pulled out.The coil was replaced with a medtronic product to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing surgery for treatment of an unruptured, saccular, middle cerebral artery (mca) aneurysm with a max diameter of 2 mm and a 1 mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The implant coil pushed smoothly out from the introducer sheath.The catheter was not damaged.
 
Additional Manufacturer Narrative
Continuation of d10: echelon 10 microcatheter product id 105-5091-150 (lot: b719944); medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within cling wrap, within an opened axium prime outer carton, within an opened axium prime inner pouch, within a dispenser coil and within an introducer sheath.The echelon -10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.No damage or irregularities were found with the axium prime pusher.The axium prime implant coil was still attached to the pusher and found severely stretched with the polypropylene filament broken.The distal implant was already deployed out of the introducer sheath tip.No breaks were found with the implant coil.Testing/analysis: the implant coil could not be used for resistance testing with an in-house micro catheter due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in cath.Hub¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance at catheter hub include, but not limited to, failure to hydrate the coil prior to use, failure to utilize continuous flush, and use of an improper hubbing technique (over tightening of the rhv/sheath not firmly seated into hub).The cause of the resistance could not be determined.The returned axium prime implant coil was found stretched.Customer did not report any damage, and implant came out of sheath smoothly during preparation per ifu.Therefore, it is possible the damage occurred during the attempt to push the coil into the micro catheter hub against the reported resistance.The customer report of ¿coil separation/break¿ was not confirmed as the implant was not broken.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the echelon-10 micro catheter towards the resistance could not be determined.The axium prime coil is compatible for use with the echelon-10 micro catheter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the resistance was not determined.The cause of the coil break was ide ntified as the implant coil being stuck at the catheter hub.A continuous saline flush was administered and maintained as indicated in the ifu.No detachment attempts, either using the instant detacher or manual method, were made.No kink or damage was observed on the pushwire.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23882461
Report Number9617601-2025-03718
Device Sequence Number13127687
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public(01)00763000313692(17)280127(10)230562488
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number230562488
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer12/24/2025
02/17/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date01/21/2026
02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexUnknown